|FTC and lipoatrophy?
Oct 29, 2003
Is FTC one of the drugs considered a high risk for lipoatrophy? If so or not, which are, and which do you avoid perscribing?
| Response from Dr. Young
Thanks for your question.
Most experts believe that injury to the cell's mitochondria (a cellular organ responsible for manufacturing energy) correlate with risk of lipoatrophy. As such, the fact that d4T causes mito injury and risk of lipoatrophy are internally consistent.
FTC (emtricitabine, Emtriva) is a new nucleoside medication that actually causes (in the test tube) very little, if any mitochondrial injury. Because of this, it is expected that FTC should cause little drug-associated risk of lipoatrophy. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Having Sex During Period Sign Of HIV AIDS
- Pain In Penis After Unprotected Sex Without Ejaculation What Are The Chances Of HIV
- Sore On Penis After Sex With Stripper Condom Broke Worried I Have HIV
- Vomiting After Receiving Oral Sex Worried I Have HIV
- Hep B Vaccine Nonconverter
- How Long Do You Have To Wait Until You Can Get Tested For An Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.